Colorado, 2005

Tornado and Hail in Colorado, June 12, 2005

June 12, 2005 · NWS BOU · 2 events in 2 counties and zones

1 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 12, 1:34 AM MST, 11 hours 11 minutes earlier.

Area forecast discussion, Jun 12, 1:34 AM MST, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
234 AM MDT SUN JUN 12 2005

.SHORT TERM...WATER VAPOR IMAGERY SHOWS WELL DEFINED DISTURBANCE
OVER ERN UTAH MOVING EASTWARD.  THIS FEATURE SHOULD MOVE INTO ERN
COLORADO BY EARLY AFTN AND WITH FAVORABLE MID LEVEL QG ASCENT AND
ABUNDANT MOISTURE SHOULD SEE A GOOD CHANCE OF SHOWERS ALONG WITH SCT
TSTMS OVER MUCH OF NRN CO.  AS TEMPS ALOFT GET COLDER SOME OF THE
PCPN WILL LIKELY FALL AS SNOW ABOVE 10000 FEET.  POTENTIAL FOR SVR
TSTMS OVER NERN CO APPEARS LIMITED DUE TO LACK OF HEATING HOWEVER
WITH COLDER TEMPS ALOFT COULD SEE AN ISOLD SVR STORM.  HI TEMPS
TODAY DUE TO CLOUD COVER AND PCPN SHOULD REMAIN MOSTLY IN THE 60S
ACROSS NERN CO.

FOR TONIGHT THE UPPER LEVEL TROUGH WILL MOVE EAST OF AREA WITH STG
SUBSIDENCE DEVELOPING BEHIND SYSTEM.  MAY SEE SOME LINGERING PCPN IN
THE MTNS AND OVER THE PLAINS DURING THE EARLY EVENING HOURS HOWEVER
PCPN SHOULD END BEFORE MIDNIGHT.

.LONG TERM...IMPRESSIVE CYCLOGENESIS EVENT FORECAST OVER THE CENTRAL
PLAINS ON MONDAY WITH OUR CWA IN THE STRONGLY SUBSIDENT PORTION OF
THE VORTEX DURING THE DAY.  THIS FLOW MAY KEEP A FEW OROGRAPHIC
SHOWERS GOING IN THE MOUNTAINS EARLY ON BUT THE MAIN STORY WILL BE
WINDY CONDITIONS IN ALL AREAS DURING THE DAY.  ETA HINTS AT THE
FORMATION OF A MODEST MOUNTAIN WAVE ON MONDAY BUT THE STABLE LAYER
APPEARS TOO HIGH FOR THE WAVE TO SIGNIFICANTLY IMPACT THE WINDS AT
THE SURFACE.  THE WINDS SHOULD SETTLE DOWN AS THE SUN SETS MONDAY
EVENING BUT THE FAR NORTHEAST CORNER WILL PROBABLY ENDURE BREEZY
CONDITIONS AGAIN FOR PART OF TUESDAY.  AFTER THAT FEATURE PUSHES TO
THE EAST THE CWA COMES UNDER THE INFLUENCE OF RIDGING ALOFT.  HARD
TO SAY AT THIS STAGE OF THE GAME HOW MUCH MOISTURE WILL BLEED INTO
THE STATE TO PRODUCE AFTERNOON CONVECTION FOR THE TUESDAY AND BEYOND
PERIOD.  EVEN THE LOW POPS THAT WE HAVE IN THE GOING FORECAST MAY BE
TOO HIGH BUT AT THIS POINT IT DOES NOT SEEM PRUDENT TO MAKE ANY
CHANGES.

&&

.BOU...NONE

&&

RPK/ET
Hazardous weather outlook, Jun 12, 10:03 AM MST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1103 AM MDT SUN JUN 12 2005

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1103 AM MDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH MOVING ACROSS COLORADO TODAY WILL HELP PRODUCE
SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THROUGH THE
AFTERNOON.  COOL TEMPERATURES AT THE SURFACE AND ALOFT MEANS THAT
THE MAIN THREAT FROM THUNDERSTORMS WILL BE PERIODS OF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS.  STORMS WILL GENERALLY HAVE A
NORTHWARD MOTION AFTER DEVELOPING.  IN THE MOUNTAINS SOME SNOW WILL
OCCUR ABOVE 10000 FEET WITH A FEW INCHES POSSIBLE.  DURING THE
EVENING...THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA WITH
PRECIPITATION ENDING AT MOST LOCATIONS BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTHEAST OF COLORADO
WILL BRING BRISK NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA DURING
THE DAY ON MONDAY AND AGAIN FOR PART OF TUESDAY IN THE FAR NORTHEAST
CORNER OF COLORADO. ASIDE FROM THESE WINDS THERE WILL BE A SLIGHT
CHANCE OF THUNDERSTORMS BY MID-WEEK AS TEMPERATURES WARM STEADILY
AND MOISTURE INCREASES WITH SOUTHERLY LOW-LEVEL WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BAKER

The radar

The Denver radar (KFTG), 112 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 tornado. Local standard time, as filed.

Hail, Washington

When
June 12, 12:45 PM MST
Where
Washington County, 21 mi NW of Akron
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.383, -103.483

Tornado, Morgan

When
June 12, 4:25 PM MST
Where
Morgan County, 2 mi S of Snyder
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
40.283, -103.583

A small tornado touched down but did no damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462808, 5462809.